Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 17, 2019, 7:07 PM CDT for Bailey County, Parmer County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 7:07 PM CDT (00:07 UTC)
- Expired
- Jun 17, 2019, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bailey County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2393 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
403 WGUS54 KLUB 180007 FFWLUB TXC017-369-180200- /O.NEW.KLUB.FF.W.0009.190618T0007Z-190618T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lubbock TX 707 PM CDT Mon Jun 17 2019 The National Weather Service in Lubbock Texas has issued a * Flash Flood Warning for... Northern Bailey County in northwestern Texas... Southwestern Parmer County in the Panhandle of Texas... * Until 900 PM CDT. * At 702 PM CDT, Doppler radar indicated severe thunderstorms producing very heavy rain across the warned area. Four to six inches of rain has already fallen in rural areas west of Muleshoe. The greatest threat of flash flooding currently is generally south of US 84, but it may spread northward over the highway and . into Muleshoe. Flash flooding is already occurring. * Some locations that will experience flooding include... Muleshoe, Farwell, West Camp, Progress and Lariat. Additional rainfall amounts of 2 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3444 10304 3424 10262 3403 10262 3416 10304 $$ LIPE
4 follow-up statements
255 WGUS74 KLUB 180057 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 757 PM CDT Mon Jun 17 2019 TXC017-369-180200- /O.CON.KLUB.FF.W.0009.000000T0000Z-190618T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bailey TX-Parmer TX- 757 PM CDT Mon Jun 17 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHERN BAILEY AND SOUTHWESTERN PARMER COUNTIES... At 752 PM CDT, Doppler radar indicated severe thunderstorms with very heavy rain across the warned area. Flash flooding is already occurring. Radar indicates a growing area west of Muleshoe near West Camp where rainfall amounts of 6 to 8 inches or more may have already fallen. Another area with as much as 4 inches was located south of Muleshoe over SH 214. Storms keep forming in the same area and new ones are moving in from the southwest. The threat of dangerous flash flooding should be taken very seriously. Some locations that will experience flooding include... Muleshoe, Farwell, West Camp, Progress and Lariat. Additional rainfall amounts of 2 to 4 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3444 10304 3424 10262 3403 10262 3416 10304 $$ LIPE
250 WGUS54 KLUB 180155 FFWLUB TXC017-369-180400- /O.EXT.KLUB.FF.W.0009.000000T0000Z-190618T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lubbock TX 855 PM CDT Mon Jun 17 2019 The National Weather Service in Lubbock Texas has extended the * Flash Flood Warning for... Northern Bailey County in northwestern Texas... Southwestern Parmer County in the Panhandle of Texas... * Until 1100 PM CDT. * At 852 PM CDT, Doppler radar indicated heavy rain across the warned area. Flash flooding is already occurring. Radar indicates 4 to 8 inches in portions of Bailey County and extreme southwest Parmer County. The heaviest rain was from just south of Farwell to West Camp. * Some locations that will experience flooding include... Muleshoe, Farwell, West Camp, Progress and Lariat. Additional rainfall amounts of 1 to 2 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3444 10304 3424 10262 3403 10262 3416 10304 $$ LIPE
624 WGUS74 KLUB 180329 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 1029 PM CDT Mon Jun 17 2019 TXC017-369-180400- /O.CON.KLUB.FF.W.0009.000000T0000Z-190618T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bailey TX-Parmer TX- 1029 PM CDT Mon Jun 17 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN BAILEY AND SOUTHWESTERN PARMER COUNTIES... At 1023 PM CDT, Doppler radar indicated that most of the heavy rain had exited the warned area. However, some new storms were moving out of New Mexico east into the area. An additional inch of rain may be possible later tonight. Flash flooding is already occurring. Some locations that will experience flooding include... Muleshoe, Farwell, West Camp, Progress and Lariat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3444 10304 3424 10262 3403 10262 3416 10304 $$ LIPE
659 WGUS74 KLUB 180409 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 1109 PM CDT Mon Jun 17 2019 TXC017-369-180417- /O.EXP.KLUB.FF.W.0009.000000T0000Z-190618T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bailey TX-Parmer TX- 1109 PM CDT Mon Jun 17 2019 ...THE FLASH FLOOD WARNING FOR NORTHERN BAILEY AND SOUTHWESTERN PARMER COUNTIES HAS EXPIRED... The heavy rain has ended. Flooding is expected to slowly recede over the next few hours because of poor drainage in some area. Please continue to heed any remaining road closures. LAT...LON 3444 10304 3424 10262 3403 10262 3416 10304 $$ LIPE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:10 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 17, 3:10 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 310 PM CDT Mon Jun 17 2019 .DISCUSSION... Thunderstorm chances will increase late this afternoon near the Texas and New Mexico state line, then spread east across the forecast area this evening and into the early morning hours as the activity migrates eastward. At 2 pm, an 850 moisture and SBCAPE axis extends from southeast Colorado southward along the TX/NM state line, then bending southeast through the Permian Basin. A drier airmass with lower CAPE and greater CINH is in place across the Rolling Plains. Aloft, a negatively-tilted shortwave is pivoting northeast through the 4-corners region, extending southeast to northwest Mexico. Thunderstorm development is already ongoing across the northern and central NM mountains and down in the Davis Mountains, while the cumulus field continues to grow in eastern NM and across the Permian Basin. Deep layer wind shear is fairly weak across the area at this time, but will improve this evening as the low-level jet intensifies and this should allow convective cold pools to coalesce and we should see eventually see one or more broken line segments progressing eastward across the South Plains this evening. The combination of strong CAPE (2k- 3k J/kg MLCAPE) and marginal shear should bring the threat of some multicell organization and a threat of severe hail and wind gusts focused on the western areas with the initial activity. With diminishing CAPE farther to the east and the loss of daytime instability the storms should weaken as they progress east of I-27 and off the Caprock around midnight or so - and it is a little uncertain how far east into the Rolling Plains the storms will last. We could see some showers lingering toward sunrise on Tuesday, and maybe the development of some areas of stratus, but in general, skies should become mostly sunny by early to mid afternoon. Flow aloft will become westerly as the upper wave moves off into the central plains. At this time it looks like low level convergence over a weak dryline will be near or just east of the Caprock by peak heating and that's where we would expect the highest potential for convective initiation. Although for now we will hold PoPs back farther west on the Caprock in case the convergence zone sets up farther west as was previously indicated. By Wednesday, it looks like dryline will get shoved east of the forecast area as the next weak shortwave glides by to the north. Drier air and warmer mid-level temps should squash any t-storm development locally while temps jump up well into the 90s with some 100s possible in the south and west. A weak front will drop into the north and east late in the day and we will have to watch the far southeast TX Panhandle just in case enough moisture moves back in to support any t-storm development. Deep west-southwest flow on Thursday should keep the hot temperatures going and we should remain capped over the dryline in the Rolling Plains Thursday afternoon. By Friday though, heights falls accompanying a shortwave moving across the Desert Southwest might be sufficient to allow for some convective development late in the day along the dryline, which is progged to be located somewhere east of the I-=27 corridor. Thunderstorms could be more active Saturday along with cooler temperatures with the area becoming more directly under the trough aloft. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 33
Hazardous weather outlook, Jun 17, 11:42 AM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1142 AM CDT Mon Jun 17 2019 TXZ021>044-180445- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1142 AM CDT Mon Jun 17 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Strong or severe thunderstorms are expected to develop in eastern New Mexico this afternoon and move east into the southwestern Texas Panhandle and western South Plains this evening until the early morning hours Tuesday. Isolated severe thunderstorms will be capable of large hail from 1 to 2 inch diameter and wind gusts to 70 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday afternoon and evening may see a period of severe storms across much of the South Plains and Rolling Plains, as well as portions of the southeastern Texas Panhandle. Very large hail and damaging winds will be the primary threat. Strong thunderstorms may once again be possible late Friday along the dryline. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested later today.
In the hours before
Local storm report, Jun 17, 6:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
639 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 5 S MULESHOE 34.16N 102.73W
06/17/2019 E1.50 INCH BAILEY TX STORM CHASER
HAIL FALLING SPORADICALLY ON SR 214.
&&
EVENT NUMBER LUB1900541
JWLThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:04 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 56 min |
| Jun 17, 8:06 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 54 min |
| Jun 17, 8:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 62 min |
| Jun 17, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 61 min |
| Jun 17, 9:26 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 64 min |
| Jun 17, 9:31 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 46 min |
| Jun 17, 9:49 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 116 min |
| Jun 17, 10:07 PM CDT | Flash Flood Warning | LUB | Terry, Yoakum | 113 min |
| Jun 17, 10:36 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 43 min |
| Jun 17, 10:58 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley | 62 min |
| Jun 17, 11:04 PM CDT | Special Weather Statement | LUB | Briscoe, Floyd | 26 min |
| Jun 17, 11:12 PM CDT | Special Weather Statement | LUB | Cochran, Hockley | 33 min |
| Jun 17, 11:31 PM CDT | Special Weather Statement | LUB | Briscoe, Floyd, Hall, Motley | 29 min |
| Jun 17, 11:41 PM CDT | Special Weather Statement | LUB | Cochran | 34 min |
| Jun 17, 11:43 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb | 2 hr |
| Jun 18, 12:15 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 60 min |
| Jun 18, 1:49 AM CDT | Special Weather Statement | LUB | Stonewall | 26 min |
| Jun 18, 2:18 AM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 57 min |
| Jun 18, 2:21 AM CDT | Special Weather Statement | LUB | Stonewall | 24 min |
| Jun 18, 2:46 AM CDT | Special Weather Statement | LUB | Stonewall | 14 min |
| Jun 18, 3:13 AM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 44 min |
| Jun 18, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 61 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.